Alert archive / Virginia / Gale Warnings in 2011

Gale Warning 3, NWS Baltimore/Washington

January 26, 2011

NWS Baltimore/Washington issued this gale warning at Jan 26, 2011, 3:56 AM EST. It took effect at Jan 26, 2011, 6:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2011, 3:56 AM EST (08:56 UTC)
In effect from
Jan 26, 2011, 6:00 PM EST
Expired
Jan 27, 2011, 1:00 AM EST
In force
7 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WHUS71 KLWX 260856
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
356 AM EST WED JAN 26 2011

ANZ533-534-537-541>543-261700-
/O.EXT.KLWX.SC.Y.0224.110126T1100Z-110126T2300Z/
/O.NEW.KLWX.GL.W.0003.110126T2300Z-110127T0600Z/
/O.NEW.KLWX.SC.Y.0225.110127T0600Z-110127T2300Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
356 AM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
EST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 AM TO 6 PM EST THURSDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE 
  SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>532-535-536-538>540-261700-
/O.EXT.KLWX.SC.Y.0224.110126T1700Z-110127T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
356 AM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM EST
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM
EST THURSDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
510 
WHUS71 KLWX 261707
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1207 PM EST WED JAN 26 2011

ANZ533-534-537-541>543-270115-
/O.CON.KLWX.SC.Y.0224.000000T0000Z-110126T2300Z/
/O.CON.KLWX.GL.W.0003.110126T2300Z-110127T0600Z/
/O.CON.KLWX.SC.Y.0225.110127T0600Z-110127T2300Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1207 PM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
EST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM
EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
1 AM TO 6 PM EST THURSDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE 
  SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>532-535-536-538>540-270115-
/O.CON.KLWX.SC.Y.0224.000000T0000Z-110127T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
1207 PM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
681 
WHUS71 KLWX 262006
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EST WED JAN 26 2011

ANZ533-534-537-541>543-270415-
/O.CON.KLWX.SC.Y.0224.000000T0000Z-110126T2300Z/
/O.CON.KLWX.GL.W.0003.110126T2300Z-110127T0600Z/
/O.EXT.KLWX.SC.Y.0225.110127T0600Z-110127T2100Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
306 PM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM EST
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 PM EST
THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THIS EVENING. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE 
  SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>532-535-536-538>540-270415-
/O.EXT.KLWX.SC.Y.0224.000000T0000Z-110127T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
306 PM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
THURSDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
257 
WHUS71 KLWX 262348
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
648 PM EST WED JAN 26 2011

ANZ533-534-537-541>543-270800-
/O.CON.KLWX.GL.W.0003.000000T0000Z-110127T0600Z/
/O.CON.KLWX.SC.Y.0225.110127T0600Z-110127T2100Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
648 PM EST WED JAN 26 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST THURSDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>532-535-536-538>540-270800-
/O.CON.KLWX.SC.Y.0224.000000T0000Z-110127T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
648 PM EST WED JAN 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
527 
WHUS71 KLWX 270605
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
105 AM EST THU JAN 27 2011

ANZ533-534-537-541>543-271415-
/O.EXP.KLWX.GL.W.0003.000000T0000Z-110127T0600Z/
/O.CON.KLWX.SC.Y.0225.000000T0000Z-110127T2100Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
105 AM EST THU JAN 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>532-535-536-538>540-271415-
/O.CON.KLWX.SC.Y.0224.000000T0000Z-110127T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
105 AM EST THU JAN 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Jan 25, 9:38 PM EST, 6 hours 18 minutes earlier.

Area forecast discussion, Jan 25, 9:38 PM EST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
938 PM EST TUE JAN 25 2011

.SYNOPSIS...
LOW PRESSURE FLORIDA GULF COAST WILL MOVE INTO THE ATLANTIC OFF
THE GEORGIA COAST TONIGHT...AND THEN MOVE NORTHEAST ALONG THE MID
ATLANTIC COAST WEDNESDAY BEFORE TRACKING OFF CAPE COD THURSDAY.
HIGH PRESSURE WILL MOVE OVER THE AREA THURSDAY BEFORE WAVES OF LOW
PRESSURE TRACK ACROSS NEW YORK STATE THURSDAY NIGHT THROUGH
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NO ADDITIONAL HEADLINE CHANGES ARE EXPECTED THIS EVENING. WE
UPGRADED WEST OF THE BLUE RIDGE TO A WINTER STORM WARNING EARLIER
THIS EVENING DUE TO INCREASED CONFIDENCE IN 5 OR MORE INCHES OF
SNOW IN A 12 HOUR PERIOD. GENERALLY WENT WITH 4 TO 8 INCH SNOWFALL
ACCUMULATIONS IN THIS AREA. THERE COULD BE A LITTLE SLEET OR
FREEZING RAIN THAT MIXES IN AT THE ONSET. AREAS EAST OF THE BLUE
RIDGE REMAIN IN A WINTER STORM WATCH AS CONFIDENCE IN WARNING
CRITERIA IS A LITTLE LOWER. THIS IS LARGELY DUE TO THE LOCATION OF
THE RAIN/SNOW LINE...WHICH WILL ULTIMATELY DETERMINE SNOWFALL
ACCUMULATIONS. THERE IS STILL THE POTENTIAL FOR 5 OR MORE INCHES
WITHIN THE WATCH AREA AS WELL...BUT WE JUST DONT HAVE THE
CONFIDENCE TO UPGRADE TO A WARNING RIGHT NOW. HOPEFULLY 00Z
GUIDANCE WILL OFFER INCREASED CONFIDENCE WHERE THE RAIN/SNOW LINE
WILL SET UP AND THEN HEADLINE ADJUSTMENTS CAN BE MADE OVERNIGHT.

WE ARE ALREADY WATCHING AN INITIAL BAND OF PRECIPITATION APPROACH
FROM SOUTHWEST VIRGINIA THIS EVENING. THIS WILL MOVE INTO THE
CENTRAL VIRGINIA FOOTHILLS/CENTRAL SHENANDOAH VALLEY LATE THIS
EVENING...MOST LIKELY IN THE FORM OF RAIN. FURTHER NORTH OVERNIGHT
IT MAY BE IN THE FORM OF A LIGHT WINTRY MIX...BUT OBVIOUSLY THE
BULK OF THE PRECIPITATION IS EXPECTED ON WEDNESDAY AND THAT IS
WHEN WE EXPECT THE MOST IMPACT FROM THE WEATHER.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
ANY RAIN/SNOW MIX WEST OF THE BLUE RIDGE TO START WILL TRANSITION
TO SNOW DURING THE MORNING AS THE WINTER STORM WARNING GOES INTO
EFFECT. ALL SNOW WILL BE DELAYED EAST OF THE BLUE
RIDGE...ESPECIALLY ALONG INTERSTATE 95 AND TO THE SOUTHEAST OF
THERE. BUT WHEN IT DOES SNOW...IT MAY COME DOWN FAIRLY HARD FOR A
PERIOD OF TIME. WE WILL NEED TO FINE TUNE WHERE THE RAIN/SNOW
LINE SETS UP. BASED ON THE LATEST MODEL DATA...AM BECOMING
INCREASINGLY CONVINCED OF A COLDER SOLUTION WHICH WOULD FAVOR
HEAVY SNOWFALL ACCUMULATIONS FURTHER EAST. WILL HAVE TO SEE IF 00Z
GUIDANCE CONTINUES TO SUPPORT THIS IDEA. OBVIOUSLY A SMALL CHANGE
IN THE RAIN/SNOW LINE CAN HAVE A LARGE IMPACT REGARDING SNOWFALL
TOTALS OVER THE BALTIMORE/WASHINGTON AREA. IN ADDITION...THIS
STORM WILL LIKELY EXHIBIT BANDING CHARACTERISTICS AND WE/LL HAVE
TO TRY TO PINPOINT WHERE BANDING OCCURS WHICH WILL ENHANCE
SNOWFALL ACCUMULATIONS. EITHER WAY...FOLKS SHOULD BE PREPARED FOR
SIGNIFICANT IMPACT DURING THE AFTERNOON AND EVENING RUSH HOUR DUE
TO SNOW. SNOW WILL END FROM SOUTHWEST TO NORTHEAST AS A DRY SLOT
ADVANCES THROUGH THE CWA LATER IN THE EVENING AND OVERNIGHT HOURS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
WL BE IN NW FLOW THU. FVRBL SETUP FOR PREFERRED UPSLP AREAS...BUT
DRY ELSW. HWVR...WNDS BACK WLY RATHER QUICKLY...MARKING A SHORT PD
OF POTENTIAL. HENCE...KEPT POPS WRN FRINGE JUST AT CHC. KEPT MAXT ON
THE COLD SIDE...BASED ON XPCTD SNWCVR.

S/WV TRACKS ACRS AREA ELY FRI. ITS WK AND MSTR STARVED...AND WUD
XPCT DETAILS TO CHG AS WE GET CLSR TO EPISODE. HWVR...THREAT
SUFFICIENT TO ADD SCHC/CHC SNW TO GRIDS THU NGT-FRI MRNG...AND BKN
CLDS /PTSUN-MOCLDY/ AREAWIDE.

RELATIVELY LOW CONFIDENCE IN XTNDD GRIDS. GNLY A LOW AMPLITUDE
PTTN...W/ RDGG IN THE W AND TROFFING IN THE E. NOT SEEING SUPPORT
FOR BIG STORMS. PERHAPS A WK SYSTEM TWD THE WKND...BUT MSTR WUD BE
LACKING. HV CONFINED POPS TO THE MTNS. GIVEN REGIME...TEMPS SHUDNT
BE ANAMOLOUSLY WARM OR COLD.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
CLOUDS WILL THICKEN AND LOWER OVERNIGHT. THERE MAY BE AN INITIAL
ROUND OF RAIN OR RAIN/SNOW MIX OVERNIGHT...BUT IT LOOKS AS IF IFR
CONDITIONS WILL LIKELY HOLD OFF UNTIL THE BRUNT OF THE
PRECIPITATION ARRIVES...JUST AFTER SUNRISE AT THE HUBS. THEN AN
EXTENDED PERIOD OF IFR/LIFR CONDITIONS ARE EXPECTED TO LAST INTO
WEDNESDAY NIGHT UNTIL PRECIPITATION ENDS. INITIAL P-TYPE LOOKS TO
BE RA/SN /EXCEPT ALL SN AT MRB/. RA/SN LINE WILL BE CLOSE TO
I-95...BUT EVENTUALLY RA/SN MIX CHANGES TO SNOW AT DCA-BWI...AND
IT COULD BE MODERATE TO HEAVY DURING TOWARD THE LATE DAY PUSHES.

ONCE THE STORM DEPARTS...THERE WILL STILL BE A GOOD DEAL OF CLOUD
COVER...BUT VFR CONDITIONS SHOULD RETURN AT LEAST BRIEFLY. ANOTHER
QUICK AND WEAK SYSTEM WILL SWING THROUGH AT THE END OF THE WEEK AND
COULD CAUSE VIS/CIG RESTRICTIONS MAINLY AT MRB/MTN/BWI...PERHAPS
WITH A LITTLE -SN...THU NIGHT THRU FRI NIGHT.

IFR OR LWR CONDS SHUD CONT INTO WED NGT BEFORE IMPVG. MAY HV SOME
LINGERING CIGS THU MRNG PUSH...BUT OTRW SHUD BE OK. GNLY VFR OR
BETTER LATER THU. A WK CLIPPER MAY BRING ADDTL CIG RESTRICTIONS
/MVFR/ THU NGT-FRI MRNG. ANTHR WK SYSTEM MAY BRING ADDL CIGS THIS
WKND.

&&

.MARINE...
LIGHT WINDS TNGT. A COASTAL LOW DEVELOPING ALONG THE NC COAST WED
MRNG WILL LEAD TO INCREASING NORTHEASTERLY FLOW DURING THE MRNG.
WIND GUSTS SHOULD QUICKLY REACH SCA LVLS ACROSS THE LOWER TIDAL
POTOMAC/SRN MD CHSPK BAY DURING THE MRNG HRS AND THE REMAINDER OF
THE WATERS BY THE AFTN.

HV XTNDD SCA THRU WED NGT AS LOPRES DEEPENS AND PULLS AWAY. HV KEPT
GRIDS UNDER GLW CRIT. WUDNT RULE IT OUT AT THIS PT FOR POTL STRENGTH
OF LOW...BUT NOT GDNC NOT OUTRIGHT SHOWING IT. WUD RATHER CAP PK
GUSTS AT 30 KT ATTM. AT LEAST 20 KT GUSTS LKLY TO CONT ON THE BAY
INTO THU BEFORE GRADIENT FINALLY RELAXES.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     WEDNESDAY NIGHT FOR DCZ001.
MD...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR MDZ003-501-502.
     WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     WEDNESDAY NIGHT FOR MDZ010-011-013-014-016>018.
     WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     WEDNESDAY NIGHT FOR MDZ004>007-009.
VA...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR VAZ025>031-503-504.
     WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     WEDNESDAY NIGHT FOR VAZ036>039-050>057-502.
     WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     WEDNESDAY NIGHT FOR VAZ040-042-501.
WV...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
     WEDNESDAY NIGHT FOR WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 4 AM EST THURSDAY
     FOR ANZ530>532-535-536-538>540.
     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 4 AM EST THURSDAY
     FOR ANZ533-534-537-541>543.

&&

SYNOPSIS...BPP/HTS
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...HTS
AVIATION...BPP/JCE/HTS
MARINE...BPP/JRK/HTS
Hazardous weather outlook, Jan 25, 6:24 PM EST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
624 PM EST TUE JAN 25 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
624 PM EST TUE JAN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE MOVING UP THE EAST COAST IS EXPECTED TO BRING
ACCUMULATING SNOW TO THE ENTIRE OUTLOOK AREA WEDNESDAY AND
WEDNESDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR
WEDNESDAY AFTERNOON AND NIGHT...WITH SNOW ACCUMULATIONS OF 5 OR
MORE INCHES POSSIBLE. CONSULT THE WINTER STORM WATCH FOR
ADDITIONAL INFORMATION.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY AND
WEDNESDAY NIGHT...AND MAY NEED TO BE EXTENDED INTO THURSDAY. IN
ADDITION... A GALE WARNING WILL BE POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
624 PM EST TUE JAN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE MOVING UP THE EAST COAST IS EXPECTED TO BRING
ACCUMULATING SNOW TO THE ENTIRE OUTLOOK AREA WEDNESDAY AND
WEDNESDAY NIGHT. A WINTER STORM WARNING HAS BEEN ISSUED FOR AREAS
WEST OF THE BLUE RIDGE. A WINTER STORM WATCH REMAINS IN EFFECT FOR
THE REMAINDER OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:56 AM ESTSmall Craft AdvisoryLWX35 hr
Jan 26, 3:58 AM ESTWinter Weather AdvisoryLWXArlington, Culpeper, Fairfax, Fauquier, King George, Orange and 6 more19 hr

Nearby

Gale Warnings in Virginia, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.